Alert archive / Texas / Small Craft Advisories in 2009
Small Craft Advisory 113, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory at Dec 28, 2009, 11:53 PM CST. It took effect at Dec 29, 2009, 12:00 PM CST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Dec 28, 2009, 11:53 PM CST (05:53 UTC)
- In effect from
- Dec 29, 2009, 12:00 PM CST
- Expired
- Dec 29, 2009, 3:27 PM CST
- In force
- 3 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted, in the capitals the NWS used until 2016.
137 WHUS74 KBRO 290553 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1153 PM CST MON DEC 28 2009 ...SOUTHERLY FLOW WILL INCREASE SEAS TO 7 FEET OFFSHORE THIS AFTERNOON... .AN UPPER TROUGH WILL BRING SHOWERS TO THE LOWER TEXAS GULF WATERS TODAY AND INDUCE STRONG SOUTHERLY WINDS SHIFTING NORTH BY MIDNIGHT. GMZ170-175-291400- /O.NEW.KBRO.SC.Y.0113.091229T1800Z-091230T0600Z/ WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 1153 PM CST MON DEC 28 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TUESDAY TO MIDNIGHT CST TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TUESDAY TO MIDNIGHT CST TUESDAY NIGHT. SOUTHERLY FLOW WILL INCREASE SEAS TO 7 FEET OFFSHORE THIS AFTERNOON. AN UPPER TROUGH WILL BRING SHOWERS TO THE LOWER TEXAS GULF WATERS TODAY AND INDUCE STRONG SOUTHERLY WINDS SHIFTING NORTH BY MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHILO
2 follow-up statements
243 WHUS74 KBRO 291515 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 915 AM CST TUE DEC 29 2009 ...SOUTH WINDS AND SEAS TO BRIEFLY INCREASE LATER THIS AFTERNOON AND EVENING. .PRESSURE GRADIENT EAST OF A DEVELOPING COASTAL TROUGH IS EXPECTED TO STRENGTHEN BRIEFLY ALLOWING WINDS AND SEAS TO INCREASE ACROSS THE OUTER OFFSHORE WATERS THIS AFTERNOON AND EVENING. GMZ170-175-292130- /O.CON.KBRO.SC.Y.0113.091229T1800Z-091230T0600Z/ WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 915 AM CST TUE DEC 29 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT CST TONIGHT... WINDS BECOMING SOUTHEAST TO SOUTH AND INCREASING NEAR 20 KNOTS LATER THIS AFTERNOON. SEAS SHOULD BUILD APPROACHING 7 FEET BY THIS EVENING. THE ROUGH CONDITIONS TO GRADUALLY RELAX AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GB
157 WHUS74 KBRO 292127 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 327 PM CST TUE DEC 29 2009 GMZ170-175-292230- /O.CAN.KBRO.SC.Y.0113.000000T0000Z-091230T0600Z/ WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 327 PM CST TUE DEC 29 2009 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS HAVE DECREASED TO BELOW SMALL CRAFT ADVISORY CRITERIA AND ARE NOT EXPECTED TO INCREASE THROUGH TONIGHT. $$ 65
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Dec 28, 7:53 PM CST, 4 hours earlier.
Area forecast discussion, Dec 28, 7:53 PM CST, 4 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 753 PM CST MON DEC 28 2009 .DISCUSSION...CURRENT FORECAST APPEARS ON TRACK FOR TONIGHT IN TERMS OF WINDS...SKY COVER...PRECIPITATION...AND TEMPERATURES...SO NO UPDATES PLANNED AT THIS TIME. DEVELOPMENT OF SURFACE TROUGH AND SUBSEQUENT AREA OF LOW PRESSURE ALONG THE LOWER TEXAS COAST WILL PRODUCE OPPORTUNITY FOR PRECIPITATION OVER DEEP SOUTH TEXAS AND THE ADJACENT COASTAL WATERS THROUGH THE NEXT 48 HOURS. REINFORCING SURGE OF COLD AIR WILL PUSH INTO THE RIO GRANDE VALLEY NEW YEAR/S EVE AND DAY...WITH LITTLE TO NO RAINFALL EXPECTED. MAJORITY OF FIRST WEEK OF JANUARY APPEARS WET WITH DEVELOPMENT OF STUBBORN COASTAL TROUGH AND AREA OF LOW PRESSURE ALONG THE LOWER TEXAS COAST. && .MARINE...BOY020 REPORTED A WIND FROM THE NORTH AT 14 KNOTS GUSTING TO 18 KNOTS WITH SEAS 6.2 FEET AT 8 SECONDS. THE PRESSURE GRADIENT WILL BE RELAXED ENOUGH TONIGHT TO BE JUST BELOW SMALL CRAFT ADVISORY CRITERIA. WINDS WILL INCREASE BY TUESDAY MORNING CAUSING POSSIBLE SMALL CRAFT ADVISORIES IN THE OPEN WATERS AT THAT TIME. HIGH PRESSURE REINFORCEMENT ON TUESDAY WILL CREATE ANOTHER COASTAL TROUGH AND UNSETTLED MARINE WEATHER. HIGH PRESSURE WILL OVERPOWER THE TROUGH ON WEDNESDAY...BRINGING MODERATE NORTHWEST WINDS ACROSS THE ENTIRE MARINE AREA...AND A SLOW END TO RAINS BY WEDNESDAY NIGHT. A COLD FRONT ARRIVING THURSDAY NIGHT WILL CAUSE STRONG NORTH WINDS LEADING TO SMALL CRAFT ADVISORY CONDITIONS THROUGH THE DAY. && .AVIATION...VFR CIGS WILL BE THE RULE FOR THE REGIONAL AIRPORTS THROUGH TUESDAY MORNING BECOMING MVFR BY TUESDAY AFTERNOON WITH TEMPO IFR CIGS/VSBYS IN AREAS OF RAIN. WINDS WILL BE LIGHT FROM THE NORTHWEST TONIGHT BECOMING MODERATE ON TUESDAY. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 54 62 49 58 / 20 90 80 50 BROWNSVILLE 52 62 48 58 / 20 90 80 50 HARLINGEN 49 57 47 58 / 20 90 80 50 MCALLEN 48 54 47 60 / 20 90 70 40 RIO GRANDE CITY 45 49 44 60 / 30 90 30 20 SOUTH PADRE ISLAND 57 63 49 59 / 20 90 80 50 && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE SYNOPTIC/GRIDS...TOMASELLI-66 MARINE/AVIATION/MESO...FLATT-65
Hazardous weather outlook, Dec 28, 2:03 PM CST, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 203 PM CST MON DEC 28 2009 TXZ248>257-291100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 203 PM CST MON DEC 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. POCKETS OF MODERATE TO HEAVY RAIN TUESDAY MAY PRODUCE PONDING OF WATERS ON ROADWAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-291100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 203 PM CST MON DEC 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. SMALL CRAFT ADVISORY OF THE OFFSHORE WATERS UNTIL 6 PM TODAY. THERE WILL BE HIGH RISK OF RIP CURRENTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SMALL CRAFT ADVISORY CONDITIONS MAY DEVELOP AT TIMES ON WEDNESDAY THROUGH FRIDAY DUE TO UNSETTLED WEATHER ACROSS THE LOWER TEXAS COAST. A COASTAL TROUGH WILL INTERACT WITH UPSTREAM HIGH PRESSURE TO INFLUENCE LOCAL WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Small Craft Advisories in Texas, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.